Alert archive / Washington / Wind Advisories in 2020

Wind Advisory 12, NWS Spokane, WA

June 6, 20204 counties in Washington

NWS Spokane, WA issued this wind advisory at Jun 6, 2020, 2:01 PM PDT for 4 counties in Washington. It took effect at Jun 7, 2020, 11:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2020, 2:01 PM PDT (21:01 UTC)
In effect from
Jun 7, 2020, 11:00 AM PDT
Expired
Jun 7, 2020, 11:00 PM PDT
In force
12 hr
Issued by
NWS Spokane, WA

Counties Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA

The radar

The Spokane radar (KOTX), 149 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2020-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2020-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

987 
WWUS76 KOTX 062101
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
201 PM PDT Sat Jun 6 2020

WAZ034-041-044-070915-
/O.NEW.KOTX.WI.Y.0012.200607T1800Z-200608T0600Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
Including the cities of Moses Lake, Ephrata, Othello, Quincy, 
Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield
201 PM PDT Sat Jun 6 2020

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY...

* WHAT...West winds 10 to 20 mph with gusts up to 35 mph expected.
  Localized higher winds near 45 mph expected through canyons and
  gaps.

* WHERE...Moses Lake Area, Wenatchee Area and Waterville Plateau.

* WHEN...From 11 AM to 11 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds across area lakes and rivers can
  produce choppy waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
434 
WWUS76 KOTX 070454
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
954 PM PDT Sat Jun 6 2020

WAZ034-041-044-071500-
/O.CON.KOTX.WI.Y.0012.200607T1800Z-200608T0600Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
Including the cities of Moses Lake, Ephrata, Othello, Quincy, 
Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield
954 PM PDT Sat Jun 6 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SUNDAY...

* WHAT...West winds 10 to 20 mph with gusts up to 35 mph 
  expected. Localized higher winds near 45 mph expected through 
  canyons and gaps.

* WHERE...Moses Lake Area, Wenatchee Area and Waterville Plateau.

* WHEN...From 11 AM to 11 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds across area lakes and rivers can 
  produce choppy waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
538 
WWUS76 KOTX 071231
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
531 AM PDT Sun Jun 7 2020

WAZ034-041-044-080045-
/O.CON.KOTX.WI.Y.0012.200607T1800Z-200608T0600Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
Including the cities of Moses Lake, Ephrata, Othello, Quincy, 
Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield
531 AM PDT Sun Jun 7 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Wenatchee Area, Waterville Plateau and Moses Lake Area.

* WHEN...From 11 AM this morning to 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds across area lakes and rivers can
  produce choppy waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
776 
WWUS76 KOTX 072245
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
345 PM PDT Sun Jun 7 2020

WAZ034-041-044-080400-
/O.CON.KOTX.WI.Y.0012.000000T0000Z-200608T0600Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
Including the cities of Moses Lake, Ephrata, Othello, Quincy, 
Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield
345 PM PDT Sun Jun 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Northwest winds 15 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Wenatchee Area, Waterville Plateau and Moses Lake Area.

* WHEN...until 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds across area lakes and rivers can 
  produce choppy waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
271 
WWUS76 KOTX 080347
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
847 PM PDT Sun Jun 7 2020

WAZ034-041-044-080600-
/O.CON.KOTX.WI.Y.0012.000000T0000Z-200608T0600Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
Including the cities of Moses Lake, Ephrata, Othello, Quincy, 
Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield
847 PM PDT Sun Jun 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Northwest winds 15 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Wenatchee Area, Waterville Plateau, and Moses Lake 
  Area.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds across area lakes and rivers can 
  produce choppy waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
928 
WWUS76 KOTX 080624
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1124 PM PDT Sun Jun 7 2020

WAZ034-041-044-080730-
/O.EXP.KOTX.WI.Y.0012.000000T0000Z-200608T0600Z/
Moses Lake Area-Wenatchee Area-Waterville Plateau-
Including the cities of Moses Lake, Ephrata, Othello, Quincy, 
Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield
1124 PM PDT Sun Jun 7 2020

...WIND ADVISORY HAS EXPIRED...

Gusty winds will continue for the remainder of tonight as well as
Monday, but wind gusts should generally remain below 30 mph.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jun 6, 11:01 AM PDT, 3 hours earlier.

Area forecast discussion, Jun 6, 11:01 AM PDT, 3 hours before
Area Forecast Discussion
National Weather Service Spokane WA
1101 AM PDT Sat Jun 6 2020

.SYNOPSIS...
The weekend will feature cooler than average temperatures and
breezy winds. Showers will be common over our mountainous terrain
while the Columbia Basin will be dry. The weather will begin to
trend warmer and less windy on Tuesday, but the chance for showers
will persist through much of next week with the best chances over
the mountains.

&&

.DISCUSSION...
Update: Latest run of models are bringing a slight chance of
thunder along the Cascades this afternoon. The next wave of
moisture begins to breech the Cascades crest during the afternoon
and bring these isolated showers along with it. The models are
still carrying the weak chance of thunder along the Canadian
Border. Winds will gradually increase into the mod teens across
the Columbia Basin. /JDC

Today: Areas of post frontal rain will linger this morning over
northeast Washington and the Idaho Panhandle. As of 3AM, the cold
front had pushed into western Montana and central Idaho and will
make slow eastward progress today. The main upper trough that will
keep our region cool through early next week will dig toward the
Oregon coast late in the day, and move inland overnight. With the
front well to our east and the incoming trough off-shore today,
the majority of our populated areas including Spokane, Pullman,
Lewiston, Wenatchee, and Moses Lake can expect a mainly dry day
today. Communities in our more mountainous areas can expect the
development of scattered afternoon showers. There may be enough
instability this afternoon for a few lightning strikes around
Republic, Kettle Falls, and Northport. It will be seasonably
breezy across the Palouse, West Plains, and Upper Columbia Basin
with southwest winds of 10 to 15 mph common for much of the day
with gusts in the 20 to 25 mph range from late morning through the
afternoon. Highs in the 60s and low 70s will be 5 to 10 degrees
below average.

Sunday: An upper trough will move across Oregon on Sunday leading
to the strengthening of a surface low over southern Alberta. As
the surface low deepens, our winds will become increasingly gusty
across central and eastern Washington. By mid to late afternoon,
sustained west winds of 20 to 25 mph will be common from Wenatchee
to Moses Lake to Spokane and Pullman. Gusts as high as 35 mph
will be possible in the evening in places prone to Cascade gap
winds like Wenatchee, Vantage, and Waterville. The upper trough
tracking across Oregon on Sunday will also help to cool our air
aloft leading to the development of afternoon and evening showers
over the Cascades, the Idaho Panhandle and the eastern third of
Washington. The NAM and GFS forecast enough surface based
instability for the inclusion of thunderstorms north and east of
Spokane Sunday afternoon as well as the central and southern Idaho
Panhandle. Brief downpours, small hail, and wind gusts to 45 mph
may be possible with some of the strongest cells. /GKoch

Monday: The main portion of the low pressure system that brought
persistent, cool and showery weather will be on its way out. This
will bring breezy conditions to much of the inland northwest with
20-30 mph winds stretching from the Cascade east slopes, across
the Central Basin and into extreme eastern Washington including
Spokane. Gusts will near 40 mph. The latest deterministic models
agree there will be a weak shortwave trof moving through ahead of
the building high pressure ridge which will enhance mountain
showers mainly in the Idaho Panhandle and along the Cascade crest.
Ensembles agree that mountain showers will be around as well on
Monday.

Tuesday: Patchy morning fog is in the forecast for northeast
Washington. Moisture moving over the high pressure ridge brings a
threat of light rain except for the Central Basin. Overall it
should be a warmer day south near the Washington/Oregon Border but
thicker cloud cover north with light rain will put halt the
warming trend for this day.

Wednesday: This day's weather pattern forecast amplifies the
ridge further as low pressure off the coast dives south offshore.
Isolated showers will still be possible this day over the
mountains with an afternoon thunderstorm. If the pattern
transition holds in the models then this will be a day of
noticeable warming overall with highs in the 70s and lower 80s in
the southern Central Basin.

Thursday and Friday: Individual deterministic models diverge on
the details but ensemble forecasts are persistent with more
enhanced southerly flow ahead of the offshore low. Weather
disturbances that rotate from this low in southerly flow will
enhance chances for convective storms. This type of pattern is
something to look for in thunderstorms could be near severe or
sever variety. It's too early to say for sure but bears watching
as a possible significant thunderstorm event either of these days.
Thursday looks to be the warmest day with mid 70s to lower 80s
possible. More enhanced convection and possibly a cold front
Friday would cool temperatures down 5 to 10 degrees at least. TC

&&

.AVIATION...
18Z TAFS: Residual post frontal moisture is bringing low to mid
level cloud decks through the region mainly Spokane and Pullman
areas. As the front continues to move East the clouds will shift
with it. Afternoon thunder expected for Cascades and portions
along the Canadian border. Increase in afternoon winds expected
itno the upper teens. /JDC

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        65  44  62  45  64  43 /  10  10  40  40  30   0
Coeur d'Alene  63  45  59  44  62  42 /  20  10  60  70  50  10
Pullman        61  43  57  43  60  41 /  20  10  30  20  30  10
Lewiston       66  49  62  49  66  46 /  20  20  50  20  30  10
Colville       66  45  66  46  68  42 /  60  30  60  50  40  10
Sandpoint      64  46  58  46  61  42 /  50  20  80  80  70  10
Kellogg        60  44  54  43  56  42 /  60  20  80  80  70  10
Moses Lake     73  48  71  47  72  45 /   0   0  10   0   0   0
Wenatchee      69  50  67  49  68  48 /  10  10  10  10   0  10
Omak           71  47  69  48  70  45 /  20  30  10  10  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&
Hazardous weather outlook, Jun 6, 7:13 AM PDT, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
713 AM PDT Sat Jun 6 2020

IDZ001>004-026-027-WAZ031>038-041>044-071400-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
713 AM PDT Sat Jun 6 2020

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Sunday and Monday will be windy across much of central and eastern
Washington with wind gusts of 30 to 40 mph possible across the
East Slopes of the Cascades, the Columbia Basin, Palouse, and West
Plains. We will be watching Thursday or Friday. The set up looks
favorable to thunderstorms and some may become strong.

In the hours before

Local storm report, Jun 6, 11:24 AM PDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1124 AM PDT SAT JUN 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     NON-TSTM WND GST 8 W GEORGE              47.08N 120.03W
05/30/2020  U97 MPH          GRANT              WA   PUBLIC

            ....DELAYED REPORT FROM MAY 30TH, AND
            CORRECTION TO REPORT 3 E VANTAGE... LOCAL
            WEATHER STATIONS AROUND THE AREA REPORTED
            GUSTS OF 50-70 MPH. ONE REPORTED AN
            INSTANTANEOUS GUST OF 97 MPH. SHINGLES WERE
            PEELED OFF A ROOF. SEVERAL TREES WERE BLOWN
            DOWN OR BROKEN, ONE OF WHICH FELL ON A
            HOUSE.

&&

LN

Nearby

Wind Advisories in Washington, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.